MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX PROVENT SYRINGE NEEDLE; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX PROVENT SYRINGE NEEDLE; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number G1461J
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter email unknown.E1.Initial reporter last name unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when blood was collected from the umbilical cord and placed in a platley with the needle pro activated, all the blood collected flowed out of the needle tip.There was patient involvement, and unknown patient harm.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was partially returned for evaluation.The provided needle was missing.The sample was disassembled and examined with magnification.Visual inspection revealed a hairline crack present on the syringe barrel running from the.3-.7 ml graduation marks.To evaluate the functionality, colored water was aspirated and then expelled from the syringe through a needle from stock.No leaks were observed from the cracked area.It is possible that the issues observed with the customer were with the needle, however without the actual sample it could not be evaluated.As the manufacturing process is based on manual placement of syringes into blisters, it is likely that the source for the crack is associated with the supplier's manufacturing process.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX PROVENT SYRINGE NEEDLE
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19634990
Report Number1217052-2024-00045
Device Sequence Number18276602
Product Code JKA
UDI-Device Identifier00351688060153
UDI-Public(01)00351688060153(17)260831(10)4448078
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberG1461J
Device Lot Number4448078
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown